International Journal of Analysis and Applications ISSN 2291-8639 (Online)

Research Article

Stability of an Alternative Functional Equation Related to the Quadratic Equation

  • Choodech Srisawat
  • Kamonchat Trachoo*

    * Corresponding author

    Abstract

    Given a rational number \(\alpha \ne \pm 2\), a criterion is established for the existence of the general solution to the alternative quadratic functional equation of the form
    \(f(xy) + f(xy^{-1}) = 2(f(x) + f(y))\) or \(f(xy) + f(xy^{-1}) = \alpha(f(x) + f(y)),\)
    where \(f\) is a mapping from an abelian group \((G,\cdot)\) to a uniquely divisible abelian group \((H,+)\). Subsequently, the Hyers-Ulam stability of this equation is proved for mappings from an abelian group to a Banach space, provided that \(\alpha \notin \{0, \pm\frac{1}{2}, \pm 1, \pm 2\}\) is a rational number.

    How to Cite

    C. Srisawat, K. Trachoo, Stability of an Alternative Functional Equation Related to the Quadratic Equation, Int. J. Anal. Appl. 24 (2026), 102. https://doi.org/10.28924/2291-8639-24-2026-102

    BibTeX
    @article{Srisawat2026,
      author  = {Srisawat, Choodech and Trachoo, Kamonchat},
      title   = {Stability of an Alternative Functional Equation Related to the Quadratic Equation},
      journal = {Int. J. Anal. Appl.},
      volume  = {24},
      year    = {2026},
      pages   = {102},
      doi     = {10.28924/2291-8639-24-2026-102}
    }

    References

    • [1] P. Kannappan, M. Kuczma, On a Functional Equation Related to the Cauchy Equation, Ann. Pol. Math. 30 (1974), 49–55. https://doi.org/10.4064/ap-30-1-49-55.
    • [2] G.L. Forti, La Soluzione Generale dell’Equazione Funzionale $\{cf(x+y) - af(x) - bf(y) - d\}\{f(x+y)- f(x) - f(y)\} = 0$, Le Matematiche 34 (1979), 219–242.
    • [3] R. Ger, On a Method of Solving of Conditional Cauchy Equations, Publ. Elektroteh. Fak. Ser. Mat. Fiz. 544/576 (1976), 159–165. http://www.jstor.org/stable/43667983.
    • [4] G.L. Forti, L. Paganoni, A Method for Solving a Conditional Cauchy Equation on Abelian Groups, Ann. Mat. Pura Ed Appl. 127 (1981), 79–99. https://doi.org/10.1007/BF01811720.
    • [5] L. Paganoni, J. Ratz, Conditional Functional Equations and Orthogonal Additivity, Aequ. Math. 50 (1995), 135–142. https://doi.org/10.1007/BF01831116.
    • [6] B. Batko, On the Stability of an Alternative Functional Equation, Math. Inequal. Appl. 8 (2005), 685–691. https://doi.org/10.7153/mia-08-63.
    • [7] F. Skof, On Some Alternative Quadratic Equations, Results Math. 27 (1995), 402–411. https://doi.org/10.1007/BF03322846.
    • [8] P. Nakmahachalasint, An Alternative Jensen's Functional Equation on Semigroups, ScienceAsia 38 (2012), 408–413. https://doi.org/10.2306/scienceasia1513-1874.2012.38.408.
    • [9] P. Nakmahachalasint, An Alternative Quadratic Functional Equation on 2-Divisible Groups, ScienceAsia 41 (2015), 136–140. https://doi.org/10.2306/scienceasia1513-1874.2015.41.136.
    • [10] P. Nakmahachalasint, On the Stability of an Alternative Quadratic Functional Equation, Math. Inequal. Appl. 17 (2014), 179–185. https://doi.org/10.7153/mia-17-13.